Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 97, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 4, 2002, 5:21 PM EDT for Meigs County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 4, 2002, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Meigs County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:45 PM EDT | Thunderstorm Wind | Ten Mile, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WUUS54 KMRX 042121 SVRMRX TNC121-042200- /NEW.KMRX.SV.W.0127.042120-042200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 520 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEIGS COUNTY IN EAST TENNESSEE * UNTIL 600 PM EDT * AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DECATUR...MOVING SLOWLY NORTHEAST AROUND 10 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ DMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:15 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 4, 3:15 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT TUE JUN 4 2002 CHANGES IN THE OFFING OVER THE NEXT FEW DAYS IN TERMS OF TEMPS AND PRECIP POTENTIAL. MODEL TIME HEIGHTS CONTINUE TO ADVERTISE A GRADUAL INFLUX OF MOISTURE WITH TIME ESPECIALLY ABOVE THE BOUNDARY LAYER. THE MOISTURE WILL CONTINUE TO INCREASE AS THE SURFACE FRONT APPROACHES SOMETIME EARLY THURSDAY. THERE WILL BE NO REALLY SIGNIFICANT FOCUSING MECHANISM UNTIL THE FROPA...BUT THE PERSISTENT INSTABILITY COUPLED WITH THE INCREASED MOISTURE SUGGESTS SCATTERED CONVECTION WILL BE POSSIBLE PARTICULARLY DURING PEAK HEATING HOURS. HAVE CONTINUED THE CHANCE POPS THROUGH THE SECOND AND THIRD PERIODS. MAIN PRECIP EVENT WILL COINCIDE WITH THE FRONTAL PASSAGE HOWEVER. THIS FEATURE IS DEPICTED AS PROVIDING THE FIRST WIDESPREAD PRECIP EVENT IN QUITE A WHILE. QPFS OF NEARLY AN INCH ARE BEING GENERALLY PROJECTING BY MESOETA IN CONJUNCTION WITH THE SLOW-MOVING FRONT. POST-FRONTAL HEIGHT FALLS ARE NOT PARTICULARLY DRAMATIC...BUT TEMPS SHOULD FALL BACK TO NEAR CLIMATOLOGY BY THE END OF THE NEAR-TERM PERIOD. NGM/ETA/AVN MOS TEMPS ARE FAIRLY CLOSE AND APPEAR REASONABLE. WILL GENERALLY FOLLOW THE MOS NUMBERS. PRELIMINARY CCF FOLLOWS: CHA 73 92 71 84 / 30 50 50 60 TYS 72 89 70 82 / 20 50 50 60 TRI 68 87 67 81 / 20 50 60 60 OQT 72 88 70 82 / 20 50 50 60 .MRX... NC...NONE. TN...NONE. VA...NONE. LCM
In the hours before
Local storm report, Jun 4, 2:23 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
223 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM OCOEE TN .75 INCH HAIL
06/04/02 POLK REPORTED BY TVA.
0215 PM OCOEE TN .75 INCH HAIL
06/04/02 POLK REPORTED BY TVA.
GMThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:30 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 30 min |
| Jun 4, 2:00 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Jun 4, 2:23 PM EDT | Flash Flood Warning | MRX | Polk | 3 hr |
| Jun 4, 2:33 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 42 min |
| Jun 4, 2:41 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 64 min |
| Jun 4, 2:57 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 48 min |
| Jun 4, 3:02 PM EDT | Flash Flood Warning | MRX | Sevier | 3 hr |
| Jun 4, 3:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 57 min |
| Jun 4, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 31 min |
| Jun 4, 4:50 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 40 min |
| Jun 4, 5:05 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 40 min |
| Jun 4, 5:13 PM EDT | Flash Flood Warning | MRX | Polk | 2 hr |
| Jun 4, 5:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 42 min |
| Jun 4, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 51 min |
| Jun 4, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jun 4, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 45 min |
| Jun 4, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 4, 6:25 PM EDT | Flash Flood Warning | MRX | Hamilton | 2 hr |
| Jun 4, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 52 min |
| Jun 4, 7:21 PM EDT | Flash Flood Warning | MRX | Bradley | 114 min |
| Jun 4, 7:32 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.